Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 478, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 7, 2021, 6:18 PM CDT for Major County, Woods County, Oklahoma. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2021, 6:18 PM CDT (23:18 UTC)
- Expired
- Sep 7, 2021, 7:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Major County, OK, Woods County, OK
The radar
The Vance AFB radar (KVNX), 49 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 6:55 PM CDT | TSTM WND GST 61 | 1 W Fairview, OK | |
| Sep 7, 6:56 PM CDT | NON-TSTM WND GST 80 | 2 W Fairview, OK | WEST OF FAIRVIEW ON HWY 60 BETWEEN COUNTY ROADS 530/520 |
| Sep 7, 6:58 PM CDT | TSTM WND DMG | 4 W Fairview, OK | DAMAGE TO BARN AND POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.3 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 837 J/kg
- Mixed-layer CIN
- -341 J/kg
- Mixed-layer LCL
- 2165 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
531
WUUS54 KOUN 072318
SVROUN
OKC093-151-080000-
/O.NEW.KOUN.SV.W.0478.210907T2318Z-210908T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
618 PM CDT Tue Sep 7 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southeastern Woods County in northwestern Oklahoma...
Central Major County in northwestern Oklahoma...
* Until 700 PM CDT.
* At 618 PM CDT, a severe thunderstorm was located near Orienta,
moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Fairview, Cleo Springs and Orienta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3646 9853 3646 9846 3636 9822 3619 9852
3643 9861 3648 9854
TIME...MOT...LOC 2318Z 327DEG 11KT 3641 9851
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
301 follow-up statement
001
WWUS54 KOUN 072328
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
628 PM CDT Tue Sep 7 2021
OKC151-072338-
/O.CAN.KOUN.SV.W.0478.000000T0000Z-210908T0000Z/
Woods OK-
628 PM CDT Tue Sep 7 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WOODS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3636 9822 3619 9852 3639 9858 3640 9855
3640 9854 3644 9850 3646 9846
TIME...MOT...LOC 2328Z 327DEG 11KT 3638 9849
$$
OKC093-080000-
/O.CON.KOUN.SV.W.0478.000000T0000Z-210908T0000Z/
Major OK-
628 PM CDT Tue Sep 7 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR CENTRAL MAJOR COUNTY...
At 628 PM CDT, a severe thunderstorm was located near Orienta, moving
southeast at 15 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Fairview, Cleo Springs and Orienta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3636 9822 3619 9852 3639 9858 3640 9855
3640 9854 3644 9850 3646 9846
TIME...MOT...LOC 2328Z 327DEG 11KT 3638 9849
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 5:54 PM CDT, 24 minutes earlier.
Area forecast discussion, Sep 7, 5:54 PM CDT, 24 minutes before
Area Forecast Discussion National Weather Service Norman OK 554 PM CDT Tue Sep 7 2021 ...New AVIATION... .SHORT TERM... (This evening through Wednesday) Issued at 206 PM CDT Tue Sep 7 2021 Evolving MCV evident over northwest Texas with exiting area of convection. This should have little or no impact on western north Texas going into the short term period. Cold front will be entering northwest portions of Oklahoma shortly, with steady but relatively slow progress southward through tonight. Deeper pre-frontal mixing as afternoon progresses will help erode most of the cap that is in place across western/central/northern Oklahoma, and with sufficient moisture return and convergence near mentioned front, we should see scattered storm development late this afternoon and early this evening from west-central Oklahoma east northeast into portions of north-central and central Oklahoma. With the deeply mixed environment yielding DCAPE values in excess of 1500 J/kg, damaging wind gusts will be the primary severe weather concern with the strongest storms through at least early evening. After sunset, ML CIN should quickly increase which will allow any remaining storms to become more elevated in nature and is expected to yield a decrease in coverage and intensity. However, with increasing mid-upper level flow and weak upper trough moving into northeast Oklahoma overnight, we could see some elevated storm activity continuing into southeast portions of Oklahoma tomorrow morning. If these storms can be maintained, they should stay sub severe overnight. Slightly cooler temperatures still look like a good bet for tomorrow with dominant northeast to easterly low level flow. Most areas should see highs at least 5 to 10 degrees cooler than those seen today, with parts of north-central Oklahoma possibly see highs 15 degrees cooler than those see this afternoon (mid 80s as opposed to 100). Although less hot, Wednesdays highs will remain slightly above average for a majority of the forecast area. && .LONG TERM... (Wednesday night through next Monday) Issued at 206 PM CDT Tue Sep 7 2021 Dry forecast last half of the week into the weekend. Models show the center of the upper high shifting into the southern Rockies region by late this week. The high then becomes E-W oriented over the southern U.S. over the weekend. Hot, above average, temperatures are expected this week into the weekend, with triple digit highs possible across portions of the fa Friday and Saturday. The humidity is not expected to be as high as the last few weeks with lower dewpoints over the area. So heat index values of 105+ are less likely this go around. Some models show a shortwave moving across the central U.S. early/middle next week which may bring a chance for rain to parts of the fa but right now it looks like most areas will remain dry into at least early next week. && .AVIATION... (00Z TAFS) Issued at 550 PM CDT Tue Sep 7 2021 A cold front located in northwest Oklahoma will continue to slide south this evening. There will be a chance for a few thunderstorms along and near this boundary tonight. They may impact sites across northern and central sections of Oklahoma. Have maintained a mention at OKC/OUN/SWO with a VCTS at PNC and CSM. Have also gone ahead and put a TEMPO at CSM this evening. Winds will shift to the north and northeast behind the front with a few gusts this evening around 20kts, mainly at WWR. Mainly mid/high clouds otherwise tonight with clear skies most locations tomorrow. && .UPPER AIR... Issued at 206 PM CDT Tue Sep 7 2021 An Upper Air flight is planned for 0Z Wednesday (9/8) this evening. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 67 88 64 92 / 30 0 0 0 Hobart OK 68 91 63 95 / 20 0 0 0 Wichita Falls TX 71 92 64 94 / 10 10 0 0 Gage OK 61 87 61 95 / 0 0 0 0 Ponca City OK 61 86 60 92 / 30 0 0 0 Durant OK 68 90 63 92 / 30 30 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...11 LONG TERM....25 AVIATION...30
Hazardous weather outlook, Sep 7, 11:21 AM CDT, 6 hours 57 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1121 AM CDT Tue Sep 7 2021 OKZ004>048-050>052-TXZ083>090-081630- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1121 AM CDT Tue Sep 7 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... There is a marginal risk for severe thunderstorms late this afternoon and evening along a cold front which will move through northern Oklahoma. If severe storms do occur, damaging wind would be the primary hazard. Storms could continue into the overnight hours in parts of southern and southeastern Oklahoma, but should remain below severe criteria. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Fire Weather... Fire weather conditions will become elevated Saturday afternoon over western Oklahoma and adjacent parts of northern Texas. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Sep 7, 6:16 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Norman OK
616 PM CDT Tue Sep 7 2021
OKZ005-006-011-072345-
Major OK-Alfalfa OK-Woods OK-
616 PM CDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of southeastern Woods,
southwestern Alfalfa and central Major Counties through 645 PM CDT...
At 616 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles west of Cleo Springs, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fairview, Cleo Springs, Aline and Orienta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3644 9865 3653 9847 3634 9824 3619 9852
TIME...MOT...LOC 2316Z 327DEG 11KT 3643 9851
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
30Special weather statement, Sep 7, 6:17 PM CDT, 1 minute before
Special Weather Statement
National Weather Service Norman OK
617 PM CDT Tue Sep 7 2021
OKZ010-015-072345-
Woodward OK-Dewey OK-
617 PM CDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of northwestern Dewey
and south central Woodward Counties through 645 PM CDT...
At 617 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles north of Vici, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Vici, Sharon, Mutual and Cestos.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3626 9941 3631 9925 3612 9903 3603 9935
TIME...MOT...LOC 2317Z 327DEG 11KT 3621 9930
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
30The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 6:16 PM CDT | Special Weather Statement | OUN | Major | 29 min |
| Sep 7, 6:17 PM CDT | Special Weather Statement | OUN | Dewey | 28 min |
| Sep 7, 6:32 PM CDT | Special Weather Statement | OUN | Noble | 28 min |
| Sep 7, 6:41 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 49 min |
| Sep 7, 6:50 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey, Major | 40 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.